Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Cannot pass stools without laxatives, hard stomach, no pain. What should I do?

hi im 19yrsold female...i used to take laxatives because i was constipated back then .taking laxative became a habit and took it for around 1 its been 2 days i stoped taking laxatives and i cant poop..i have been drinking alot of water n eating fruits and stomach is hard too but no pains...wha should i do need help asap..the name of the laxative i used is dulcolax
Asked On : Sun, 16 Sep 2012
Answers:  1 Views:  291
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
This is always a problem whenever a person becomes habituated to laxatives.
Sudden stoppage of laxatives result in rebound constipation.
Keep on taking Plenty of water along with fresh fruits and green vegetables.
Do regular exercises as these help in peristalsis movement of your intestines.
Take some fiber with water twice a day like psyllium husk.
These fibers take a long time to have proper effect and so you have to take them regularly for few months.
Start taking your dulcolax tablets every 2nd day and tnen after few weeks start taking every 3rd day.
Withdraw fro dulcolax gradually.
Although this is going to take few months to come out of your addiction to laxatives,but there is no other alternative.You have to gradually condition your colonic motor activity.
Answered: Sun, 16 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor